Raise your hand if you want to be a diagnostician

It’s a witty title but I’m also in need of a diagnosis without the $20 copay or the $350 bill for a doctor saying f-all if I know what that is.  Let me back up a minute…

Every since I was a wee one, I’ve had freaky skin.  It’s icy pale (no, I’m not a vampire unless being cold pretty much 24/7 is the only qualifier but thanks for asking).  I’m also allergic to detergents (such as Tide, ERA, Sun, etc.), body soaps, lotions, blush make-up, bubble bath and the funnest one of all Latex.  I’m a veritable dermatologists dream.  I am the reason they can afford a weekend home.

So yesterday, when I was minding my own business taking a shower, I discovered this awesome rash.  My stomach is full of itty bitty (itchy) red bumps.  Oh yes, this is fun!  I was tempted to give the kids markers and let them have a connect the dots race to keep them occupied (and you know, so they wouldn’t fight) but common sense prevailed.  I only spent twenty minutes going what. the. heck. is. that. in the mirror.  I even made CP look at it.

The only ‘newish’ thing that I have eaten/done/touched/worn/bathed in would be attending a meeting at Thor’s school and regularly taking my medication for my thyroid.  I knew there was something off about those pills.  These are oblong and purple; my other ones were white and round.  Side effects include: nausea, anxiety, flushing, mood swings, muscle weakness, hair loss, sleeplessness, stomach cramps, tiredness and vomiting.

But then again so do kids, moving to Kentucky and wii.

I don’t know.  Maybe you’ll show up here and I haven’t posted in more than three point five days.  If that’s the case, you’ll know I’ve died.

*this post was inspired by my rash and Gina’s awesome post the other day about self-diagnosis.
*bolded sysmptoms are ones I also currently have. Joy. I suppose I shouldn’t try that Take-meds-every-other-day-or-three-days method in order to avoid going to the doctor for a refill and being stuck with a needle.

The Motherhood Muse Literary Magazine is now available!
Visit http://www.themotherhoodmuse.com to order your e-copy today!

15 thoughts on “Raise your hand if you want to be a diagnostician

  1. Well, we know you're not up at 5.16am then. 😉 You should translate that before you delete it.As for the red bumps, I know this sounds insane, especially given your history, but is it possible they are anxiety/stress induced hives? Between the holidays and moving and starting a new web job, not to mention the side effects of the thyroid meds, it could make sense.I don't get them personally, although I know some people who do, and they are red and itchy.

    Like

  2. I have no idea. I get into trouble when I try to diagnose myself…and convince myself I have MRSA or some other horrible ailment. (I have the same skin issues and allergies) Have you tried skin free soaps? They have this great oil that helps to get rid of most of my itching.And on another note…how are you liking “Hotel on the corner…?” I just finished it and loved it. EXCEPT that it takes place in the 80s. I don't buy the date. Maybe the late 90s…but not 80s…

    Like

  3. Please don't die. Thank you. That's weird about your new rash. Hopefully it's not painful. Since I'm on an anti-dye kick, do you think maybe it's the dye in your thyroid medication? You said the other ones were white. I'm a self-proclaimed googler and I diagnose everyone and everything. Nice to meet you.

    Like

  4. Hey! You're in my state! Kentucky! I lived in Lexington for 18 years and miss it terribly.I am guessing if your rash is not medication induced…could be the change in water (Kentucky's water is pretty hard in most places, and contains a lot of Lime scale from all the underground limestone there) or stress. I'd be careful to rule out med allergy though…Good luck!

    Like

  5. This might sound nuts but could you be allergic to the dye coating your new pill? The only change you mentioned was that the pill is now purple instead of white. (I was just over at Casey's at HAGAY and her son was having issues with food dyes…. so it's the first thing I thought of.)Good luck and hope you feel better.

    Like

  6. This might sound nuts but could you be allergic to the dye coating your new pill? The only change you mentioned was that the pill is now purple instead of white. (I was just over at Casey's at HAGAY and her son was having issues with food dyes…. so it's the first thing I thought of.)Good luck and hope you feel better.

    Like

  7. Sounds like you've just discovered something else that you're allergic too, itchy red bumps sounds like an allergic reaction to me. Orrrrr, you picked up a little something special at the 'parent-teacher conference'.

    Like

  8. Hmmm. What comes to mind with the tummy rash is a nickel allergy. Have you bought new jeans/pants lately? I'm allergic to nickel and sometimes get a reaction from the metal stud/button at the waistband if it touches my skin directly.What are you taking for your thyroid? Synthroid? As someone mentioned, it could be the dye or the fillers in the pills that are causing a reaction rather than the active ingredient itself. They put stuff like lactose and corn starch in there. Wierd that they're purple. Mine have always been white. But I wouldn't stop taking them for too long or you'll completely screw up your system and we'll have to diagnose you all over again. 🙂

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s